Alert archive / Pennsylvania / Frost Advisories in 2005
Frost Advisory 4, NWS State College, PA
NWS State College, PA issued this frost advisory at Oct 28, 2005, 2:13 PM EDT for 8 counties in Pennsylvania. It took effect at Oct 29, 2005, 4:00 AM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2005, 2:13 PM EDT (18:13 UTC)
- In effect from
- Oct 29, 2005, 4:00 AM EDT
- Expired
- Oct 29, 2005, 7:47 AM EDT
- In force
- 4 hr
- Issued by
- NWS State College, PA
Counties Adams County, PA, Cumberland County, PA, Dauphin County, PA, Franklin County, PA, Lancaster County, PA, Lebanon County, PA, Perry County, PA, York County, PA
The radar
The State College radar (KCCX), 124 km from the middle of the area, began a volume at 18:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 6.2 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1188 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KCTP 281813 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 213 PM EDT FRI OCT 28 2005 ...FROST POSSIBLE AGAIN TONIGHT... .LIGHT WINDS AND DECREASING CLOUDS TONIGHT WILL ALLOW AREAS OF FROST TO FORM. PAZ036-056-057-059-063>066-290300- /X.NEW.KCTP.FR.Y.0004.051029T0800Z-051029T1200Z/ FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 213 PM EDT FRI OCT 28 2005 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM EDT SATURDAY. SKIES WILL REMAIN VARIABLY CLOUDY FOR MUCH OF THE NIGHT...BUT ENOUGH CLEARING SHOULD BE AROUND TO ALLOW THE TEMPERATURES TO DROP INTO THE MID 30S FOR LOWS. THESE TEMPERATURES COMBINED WITH LIGHT WINDS WILL ALLOW AREAS OF FROST TO FORM...ESPECIALLY IN THE RURAL AREAS. MORE-URBAN LOCATIONS SHOULD STAY JUST WARM ENOUGH TO AVOID FROST. A FROST ADVISORY MEANS THAT A WIDESPREAD FROST IS EXPECTED IN THE ADVISORY AREA. SENSITIVE PLANTS MAY BE KILLED IF LEFT UNPROTECTED OUTSIDE. $$ DANGELO
2 follow-up statements
000 WWUS71 KCTP 290128 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 928 PM EDT FRI OCT 28 2005 ...FROST POSSIBLE AGAIN TONIGHT... .LIGHT WINDS AND DECREASING CLOUDS TONIGHT WILL ALLOW AREAS OF FROST TO FORM. PAZ036-056-057-059-063>066-290930- /X.CON.KCTP.FR.Y.0004.051029T0800Z-051029T1200Z/ FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 928 PM EDT FRI OCT 28 2005 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM EDT SATURDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM EDT SATURDAY. SKIES WILL REMAIN VARIABLY CLOUDY FOR MUCH OF THE NIGHT...BUT ENOUGH CLEARING SHOULD BE AROUND TO ALLOW THE TEMPERATURES TO DIP INTO THE LOWER AND MID 30S. THESE TEMPERATURES COMBINED WITH LIGHT WINDS WILL ALLOW A WIDESPREAD FROST TO FORM. NORMALLY COLDER RURAL VALLEYS WILL LIKELY EXPERIENCE LOWS IN THE UPPER 20S. A FROST ADVISORY MEANS THAT A WIDESPREAD FROST IS EXPECTED IN THE ADVISORY AREA. SENSITIVE PLANTS MAY BE KILLED IF LEFT UNPROTECTED OUTSIDE. $$
000 WWUS71 KCTP 291147 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 747 AM EDT SAT OCT 29 2005 ...SUBFREEZING TEMPERATURES POSSIBLE LATE TONIGHT... .CLEAR SKIES AND DIMINISHING WINDS MAY ALLOW TEMPERATURES TO FALL TO SUBFREEZING LEVELS LATE TONIGHT. PAZ036-056-057-059-063>066-292000- /X.CAN.KCTP.FR.Y.0004.000000T0000Z-051029T1200Z/ /X.CON.KCTP.FZ.A.0001.051030T0700Z-051030T1300Z/ FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 747 AM EDT SAT OCT 29 2005 ...FROST ADVISORY IS CANCELLED... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE FROST ADVISORY. A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING. THE THREAT FOR FROST HAS ENDED ACROSS THE REGION FOR THIS MORNING. HOWEVER...CLEAR SKIES...COMBINED WITH DIMINISHING WINDS MAY ALLOW TEMPERATURES TO FALL INTO THE UPPER 20S ACROSS RURAL LOCATIONS... AND LOWER 30S WITHIN MORE URBAN AREAS ACROSS THE LOWER SUSQUEHANNA VALLEY LATE TONIGHT. THUS...THE THREAT FOR SUB FREEZING TEMPERATURES EXISTS FOR MANY LOCATIONS ACROSS THE WATCH AREA FROM LATE TONIGHT THROUGH EARLY SUNDAY MORNING. SHOULD WINDS BE SLOWER TO DIMINISH...THEN THE THREAT FOR WIDESPREAD FREEZING TEMPERATURES WILL DECREASE. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE IN AND CLOSE TO THE WATCH AREA. PRECAUTIONS SHOULD BE TAKEN TO PROTECT TENDER OUTDOORS PLANTS FROM THE EXPECTED COLD. $$ KL
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this frost advisory went out at Oct 28, 10:40 AM EDT, 3 hours 33 minutes earlier.
Area forecast discussion, Oct 28, 10:40 AM EDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1040 AM EDT FRI OCT 28 2005 .SHORT TERM (REST OF TODAY THROUGH TONIGHT)... WILL UPDATE THE SKY COVER AND THE PRECIP CHCS FOR THIS AFTN...AS THE SKIES ARE STAYING CLEAR WITH NIL AIR FLOW FROM THE LAKES AS OF YET. CLOUDS SHOULD FIL IN A BIT...BUT THE INSTAB NOT THERE EITHER. WILL KEEP POPS TO THE WEST IN UPSLOPE AND OFF LK ERIE. REST OF FCST UNCHANGED. && .PREVIOUS DISCUSSION... (ISSUED 749 AM EDT FRI OCT 28 2005) SHORT TERM (TODAY AND TONIGHT)... WILL DO A QUICK UPDATE TO TWEAK SKY COVER AND POPS FOR TODAY. ALSO REMOVED WORDING OF PATCHY FROST TONIGHT FROM THE AREAS THAT ARE NO LONGER IN THE GROWING SEASON. PREVIOUS DISCUSSION... (ISSUED 315 AM EDT FRI OCT 28 2005) SHORT TERM (TODAY THROUGH SATURDAY)... A SHARP...POSITIVELY TILTED UPPER TROUGH WILL MOVE SOUTHEAST ACROSS PENNSYLVANIA TODAY. FAIRLY STRONG LAND BREEZE CONVERGENCE OVER LAKE ERIE (DIRECTLY BENEATH THE MID/UPPER COLD POOL) WAS LEADING TO NUMEROUS SHOWERS...SOME HEAVY...NEAR AND TO THE NORTHEAST OF KCLE...TO NEAR KERI AND KDKK. AS THE PRIME AREA OF LLVL CONVERGENCE DRIFTS INLAND ACROSS NW PENN...IT (AND THE CURRENT AREA OF PRECIP) WILL WEAKEN BY LATE MORNING AS THE THERMAL CONTRAST BETWEEN THE LAND AND LAKE ERIE DIMINISHES. THIS TYPICAL DIURNAL MIN PERIOD FOR CONVECTION WILL BE FOLLOWED BY SCATTERED SHOWERS IN MOST PLACES THIS AFTERNOON (MIXED WITH SLEET AND SNOW ACROSS THE CENTRAL AND NW MTNS) AS A COMPACT 700-500 MB COLD POCKET DRIFTS ACROSS CENTRAL AND ERN PENN. LITTLE MODEL CAPE AND POSITIVE SFC/850 MB LIFTED INDICES ALL POINT TWD JUST A 20-30 POP FOR SHOWERS OF MIXED PRECIP (MAINLY IN THE FORM OF RAIN SOUTHEAST AND EAST OF INTERSTATE 81) THIS AFTERNOON. PREVIOUS...AND CURRENT FORECAST MIN AND MAX TEMPS THROUGH SATURDAY ARE PRETTY MUCH IN LINE WITH THE SHORT TERM ENSEMBLE MOS...SO NO APPRECIABLE CHANGES WERE MADE TO THE TEMPS OVER THE NEXT 48 HOURS. A COOL...NORTHERLY FLOW AT THE SFC AND ALOFT BEHIND OUR CURRENT SLOW MOVING UPPER TROUGH WILL BRING CHILLY CONDITIONS AND PLENTY OF CLOUDS THROUGH SATURDAY...WITH TEMPERATURES 10 DEG F BELOW NORMAL TODAY...AND 7-8 F BELOW NORMAL SATURDAY. AFTER A PARTLY TO MOSTLY SUNNY DAY ON SUNDAY WITH NEAR TO SLIGHTLY BELOW NORMAL TEMPS...THE LATEST MAV MOS GUIDANCE SUGGESTS A SURGE IN TEMPERATURE ON SUNDAY AS A RETURN SOUTHERLY FLOW DEVELOPS AROUND HIGH PRESSURE. THE CHANCE FOR SCATTERED SHOWERS RETURNS LATE MONDAY NIGHT OR MORE LIKELY TUESDAY AS A FAST MOVING BUT RELATIVELY WEAK SHORT WAVE (THIS TIME WITH MILDER TEMPERATURES) MOVES ACROSS THE COMMONWEALTH. AFTER A BRIEF COOL DOWN ON WEDNESDAY...MILDER WEATHER LOOKS TO RETURN TOWARD NEXT WEEKEND. LONG TERM (SATURDAY NIGHT THROUGH THURSDAY)... BEYOND THE CURRENT SHORT WAVE TROUGH AND ISOLATED TO SCTD POPS...OUR LOCAL WEATHER WILL TURN NOTABLY MILDER WITH GENERALLY DRY WEATHER THROUGH MONDAY. AVIATION... TRICKY FORECAST THROUGH EARLY THIS MORNING...AS LARGE BREAKS IN OVERCAST HAVE DEVELOPED ACROSS NORTH CENTRAL AREAS...AND ARE ADVECTING S AND SE. WITH DEWPOINT DEPRESSIONS ALREADY RUNNING LOW...FOG HAS QUICKLY FORMED IN AREAS WHERE SKIES HAVE CLEARED. EXPECT THIS TREND OF MVFR-IFR VSBYS/CIGS TO DEVELOP ACROSS CENTRAL TERMINALS...AND ACROSS MID/UPPER SUSQ. VALLEY THROUGH DAYBREAK...AND PERSISTING UNTIL 13-15Z. I DO EXPECT THESE BREAKS...AND ENSUING FOG DEVELOPMENT TO BE TEMPORARY...AND MAY FILL IN AGAIN TOWARD DAYBREAK. THUS...FOR SE TERMINALS...INDICATED ONLY A TEMPO GROUP FOR MVFR VSBYS AROUND DAYBREAK. OTHERWISE...EXPECT MAINLY VFR CONDITIONS THROUGH MUCH OF TDY...ALTHOUGH SOME OCCASIONAL MVFR POSSIBLE AT KJST/KBFD IN LAKE EFFECT RAIN/SNOW SHOWERS. AS INVERSION LOWERS RAPIDLY LATER TNT...EXPECT MANY WESTERN TERMINALS TO DROP INTO MVFR/IFR CIGS/VSBYS TOWARD SAT AM. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...DANGELO
Hazardous weather outlook, Oct 28, 5:19 AM EDT, 8 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 519 AM EDT FRI OCT 28 2005 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-290930- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 519 AM EDT FRI OCT 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT DRY AIR AND LIGHT WIND MAY COMBINE WITH CLEARING SKIES TO PRODUCE SCATTERED FROST LATE TONIGHT ACROSS THE LOWER SUSQUEHANNA VALLEY WHERE THE GROWING SEASON IS NEARING ITS END. SHOULD THE POTENTIAL FOR MORE WIDESPREAD FROST LATE TONIGHT AND EARLY SATURDAY BECOME MORE EVIDENT THIS MORNING...A FROST ADVISORY WOULD BE ISSUED FOR THE LOWER SUSQUEHANNA VALLEY REGION. DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A LARGE AREA OF HIGH PRESSURE WILL SLIDE EAST ACROSS THE CENTRAL APPALACHIANS SATURDAY NIGHT AND SUNDAY NIGHT. THE BEST CHANCE OF FROST WILL OCCUR ACROSS THE LOWER SUSQUEHANNA VALLEY EARLY SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LAMBERT
Nearby
Frost Advisories in Pennsylvania, 2005Every frost advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.